MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Model Number 26173AM
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the product was found defect out of the box.An internal assessment revealed that the jaw part is broken.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned manufacturer on april 3, 2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the customer's description can be confirmed.The connecting rivet in the jaw has been sheared off.The most probable root cause of this is excessive force (e.G., gripping objects not intended for this purpose or squeezing too tightly) on the jaw.Based on the pressure marks in the mouthpiece, it can be concluded that the instrument has been used at least once, so it cannot be an out-of-box failure.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Common Device Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21915117
Report Number9610617-2025-00703
Device Sequence Number21038094
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public04048551097755
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberZL05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown